Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 64, NWS Jacksonville, FL

June 20, 2008Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 20, 2008, 4:51 AM EDT for Suwannee County, Florida. It took effect at Jun 20, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2008, 4:51 AM EDT (08:51 UTC)
In effect from
Jun 20, 2008, 1:00 PM EDT
Expired
Jun 20, 2008, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2991 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 200851
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 AM EDT FRI JUN 20 2008

FLZ020>022-202300-
/O.NEW.KJAX.FW.W.0064.080620T1700Z-080620T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
451 AM EDT FRI JUN 20 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

A DRY AIRMASS WILL CONTINUE OVER THE REGION TODAY AND RH VALUES
OF 35 PERCENT OR LESS MAY LAST FOR AROUND 5 HOURS. MINIMUM
HUMIDITIES OF 25 TO 30 PERCENT ARE FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ARS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 20, 4:10 AM EDT, 41 minutes earlier.

Area forecast discussion, Jun 20, 4:10 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EDT FRI JUN 20 2008

.SYNOPSIS...WATER VAPOR IMAGERY SHOWING UPPER LOW ACROSS SE CANADA
WITH A LONG WAVE TROUGH ACROSS THE EASTERN U.S. THE UPPER FLOW
ACROSS THE SE U.S. WAS WNW WITH WEAK BUT FAST MOVING IMPULSES
TRAVERSING THE UPPER FLOW. SURFACE ANALYSIS PLACES NEARLY
STATIONARY FRONT ACROSS THE EXTREME EASTERN SECTIONS OF
NE FL/SE GA. FOR THE FIRST TIME IN AWHILE...RADARS AT THIS
HOUR WERE QUIET.

.SHORT TERM (TODAY-SUN)...THE FRONT WILL CONTINUE NEARLY
STATIONARY TODAY AND WILL BE THE FOCAL POINT FOR MORE MID
TO LATE AFTERNOON STORMS AGAIN TODAY BUT DUE TO THE LIMITED
MOISTURE EXPECTING STORMS TO BE ISOLATED AND CONFINED MAINLY
OUT TOWARDS THE EAST COAST WHERE THE EAST COAST SEABREEZE WILL
BRING IN GOOD MOISTURE AND CONVERGENCE AGAIN. TEMPS ALOFT WARM
TODAY WHICH SHOULD HELP SEVERE POTENTIAL BUT WITH WITH ENOUGH
BOUNDARY COLLISIONS AND FRONT IN THE AREA THIS AFTERNOON MAY BE
ABLE TO GET A FEW STRONG STORMS GOING WITH STRONG WINDS AND HAIL THE
MAIN CONCERNS. THE NEXT SHORTWAVE TO ROUND THE BASE OF THE LARGE
SCALE TROUGH APPROACHES LATE SATURDAY AND INTO SUNDAY WITH BOTH
NAM AND GFS SHOWING GOOD SWATH OF GULF MOISTURE COMING INTO
THE REGION. HAVE KEPT PREVIOUS POPS GOING AT 30-40% SAT BUT
HAVE INCREASED TO 50-60% FOR SUNDAY.

.LONG TERM (MON-THURS)...LAST OF THE SHORTWAVES IS FORECAST TO LIFT
NE EARLY IN THE WEEK AS THE LARGE SCALE TROUGH FINALLY MOVES
OFFSHORE. BY WED/THU A MID/UPPER RIDGE IS EXPECTED TO BUILD OVER THE
REGION. SEA BREEZES WILL BE THE PRIMARY FORCING FOR DIURNAL
THUNDERSTORMS NEXT WEEK. THE TREND WILL BE FOR A GRADUAL REDUCTION
IN POPS AND TEMPS TO AVERAGE NEAR NORMAL AT NIGHT AND SLIGHTLY
ABOVE NORMAL DURING THE DAY.

&&

.AVIATION...LIGHT WINDS...RELATIVELY MOIST LOW LEVELS AND A STRONG
INVERSION (MAINLY WELL INLAND) WILL ENABLE PATCHY FOG TO FORM.
RECENTLY ALMA HAS BEEN AROUND 1/4 MILE TO 1 MILE VIS. FOR TAF
SITES...AT THIS TIME ONLY ANTICIPATE BRIEF MVFR VIS THROUGH 12Z. FOR
AFTERNOON HOURS...CONVECTION IS EXPECTED TO BE ISOLATED AND THUS
WILL CONTINUE TO JUST HAVE VCTS. OTHERWISE...VFR CONDITIONS EXPECTED
AND LIGHT SLY WINDS SHOULD BECOME MORE S-SE THIS AFTERNOON AND
INCREASE.

&&

.MARINE...SLY WINDS NEAR A SUSTAINED 15 KNOTS AT TIMES EXPECTED TO
DECREASE THROUGH SUNRISE...THEN INCREASE DUE TO THE E COAST SEA
BREEZE THIS AFTERNOON. STIFF SELY WINDS NEAR SCEC LEVELS THIS
EVENING WILL VEER AND GRADUALLY DECREASE OVERNIGHT. ANOTHER REPEAT
PERFORMANCE ON SATURDAY AND SATURDAY NIGHT EXPECTED. BY SUNDAY AND
SUNDAY NIGHT...SYNOPTIC SWLY FLOW EXPECTED TO BE STRONG ENOUGH TO
DAMPEN AFFECTS OF THE E COAST SEA BREEZE. THIS PATTERN IS EXPECTED
TO PERSIST MONDAY AND POSSIBLY TUESDAY AT SPEEDS OF AROUND 15 KNOTS
OR LESS. SEAS MAINLY IN THE 2-4 FT RANGE EXPECTED.

&&

.FIRE WX...WE SAW RED FLAG CONDITIONS DEVELOP OVER THE SUWANNEE
VALLEY AREA ON THURSDAY WITH MIN RH VALUES AROUND 25 PERCENT. AFTER
RE-POPULATING GUIDANCE DEWPOINTS AND BASED ON THURSDAYS RED FLAG
EVENT HAVE HOISTED A RED FLAG WARNING FOR THE SUWANNEE VALLEY WITH
DURATIONS OF UP TO 5 HOURS THIS AFTERNOON. INCREASING MOISTURE
EXPECTED OVER THE WEEKEND SO NO WATCHES OR WARNINGS ARE ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  94  67  94  69 /  10  10  30  40
SSI  89  74  89  74 /  20  20  30  30
JAX  92  70  93  71 /  20  20  30  30
SGJ  88  72  89  72 /  20  20  30  30
GNV  92  68  93  71 /  20  20  30  30
OCF  92  69  93  70 /  20  10  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.

&&

PP/ARS
Hazardous weather outlook, Jun 20, 4:20 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 AM EDT FRI JUN 20 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
420 AM EDT FRI JUN 20 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG STORMS POSSIBLE THIS AFTERNOON ACROSS COASTAL NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA...

A STALLED FRONTAL BOUNDARY AND FAST MOVING UPPER DISTURBANCES WILL
PRODUCE ISOLATED THUNDERSTORMS NEAR THE COASTAL AREAS OF NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON. SOME OF THE STORMS MAY
BE STRONG AND PRODUCE STRONG WINDS AND POSSIBLY HAIL. FREQUENT
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE ANOTHER CONCERN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ANOTHER FRONT WILL APPROACH THE AREA BY THE WEEKEND WITH INCREASING
CHANCES OF SHOWERS AND STORMS. SOME STORMS MAY BE STRONG WITH
FREQUENT LIGHTNING...STRONG WINDS...AND HAIL THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:02 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns30 min

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.